MAUDE Adverse Event Report: ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Neck, Wrist & Shoulder
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.There is limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number or return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.No product quality related trend was identified for the subclass adverse event safety request for investigation.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risk of blisters and other skin irritations.The manufacturing operations employ quality control procedures which include in process testing, thermal testing and visual inspection, to ensure packaged product quality.
 
Event or Problem Description
On 09-feb-2022, a spontaneous report from the united states was received from a consumer via telephone regarding a (b)(6) female patient who used thermacare neck/shoulder/wrist 8hr heat wrap.On 16-feb-2022, additional information was provided by the consumer.Medical history included type ii diabetes, arthritis, high cholesterol, and prior use of thermacare for years without issue.Concomitant products included amoxicillin.On (b)(6) 2022, the consumer topically applied a thermacare neck/shoulder/wrist 8hr heat wrap (expiration date and lot number not provided) directly to the skin of her neck for arthritis.On (b)(6) 2022, within an hour of taking the patch off (after wearing it for 6 hours), she had burns and blistering on her neck.Her neighbor came over after she mentioned it bothered her neck.When she took the product off the neighbor noticed the area was red and blistered.On unspecified dates, the consumer saw her doctor.The doctor applied silver sulfadiazine cream and bandaged the area.The doctor also wrote a prescription for the silver sulfadiazine cream.During her second visit, the last week (relative to (b)(6) 2022), the doctor told her to keep the area clean, dry, and to continue to apply the cream.The doctor was worried about infection and scarring so she was keeping an eye on it.The consumer missed 8 days of work due to the incident.The doctor told her she could return to work on (b)(6) 2022.The product was discarded, and provision of further device details were not possible.As of (b)(6) 2022, the consumer's redness was better, and the blisters had dried up, but she still could see spots where the blisters were located.She realized it would take time to completely heal.She continued to use silver sulfadiazine and aloe vera as well.She was not going to follow up with her health care practitioner until (b)(6) 2022.No additional information was provided.

Brand Name
THERMACARE NECK/SHOULDER/WRIST 8HR 3CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
scott hughes
811 broad street, suite 600
chattanooga, TN 37402
4237178579
MDR Report Key13653169
Report Number3007593958-2022-00010
Device Sequence Number5974522
Product Code IMD
UDI-Device Identifier00305733015025
UDI-Public00305733015025
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberThermaCare HeatWraps - Neck, Wrist & Shoulder
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BABY ASPIRIN (ACETYLSALICYLIC ACID); CRESTOR (ROSUVASTATIN); INSULIN; METFORMIN; OCUVITE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight91 KG